MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR

INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR
Model Number 470405-06
Medical Device Problem Codes Difficult to Open or Close (2921); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer noted that 45 minutes into the case, the force bipolar instrument wrist became offset and the jaws would not open.The customer indicated the instrument could not be removed and then was removed with the trocar.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the charge nurse informed the reported issue occurred during a robotic hiatal hernia repair with nissen fundoplication.It was noted that no tissue was stuck inside the instrument jaws and no tissue need to be removed.The charge nurse did not know if the force bipolar instrument was in force grip mode.No medical intervention was require, nor was blood lost.The instrument was pulled out and replaced.No fragments fell into the patient.It was noted the patient was a 46-year-old female who weighed 94.5 kg and birthday is (b)(6)1974.The charge nurse confirmed the procedure was completed robotically with no patient injury or harm.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the parts involved with this complaint and completed the device evaluation.Failure analysis did not replicate/confirm the customer reported issue.Mechanical testing was performed, the unit was installed into the test system and passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.A visual inspection was performed and found the conductor wire to be broken at the distal end.The instrument failed an electrical continuity test.

Brand Name
ENDOWRIST
Common Device Name
FORCE BIPOLAR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17016007
Report Number2955842-2023-15110
Device Sequence Number6975639
Product Code NAY
UDI-Device Identifier00886874115930
UDI-Public(01)00886874115930(10)N10190228
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K180351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470405-06
Device Catalogue Number470405
Device Lot NumberN10190228 0056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2020
Initial Report FDA Received Date05/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age46 YR
Patient SexFemale
Patient Weight94 KG